Submitted by Dr T on February 4, 2012 – 12:42pm
Your symptoms and the CT scan results are suggestive of a blockage in your aorta called Leriche Syndrome, which often occurs in patients with abnormal cholesterol, atherosclerosis, hypertension and heavy smoking.
Aortoiliac occlusive disease occurs when your iliac arteries become narrowed or blocked. The aorta, your body’s main artery, splits into branches at about the level of your belly button. These branches are called the iliac arteries. The iliac arteries go through your pelvis into your legs, where they divide into many smaller arteries that run down to your toes. Aortoiliac disease is considered a type of peripheral arterial disease (PAD) because it affects arteries, which are blood vessels that carry blood away from your heart to your limbs. Leriche syndrome, also referred to as aortoiliac occlusive disease, is caused by “Atheromatous occlusion of the distal abdominal aorta at the bifurcation into the common iliac arteries”.
Symptoms and findings include :
- Claudication (ischemic pain), which is fatigue and pain in both legs and/or buttocks, due to lack of adequate blood supply and made worse with exercise
- Absent or diminished femoral pulses, along with pallor or coldness of both lower legs
- Erectile dysfunction (ED) in male patients
- Usually affects younger males ages 30-40
Because development of the disease is slow and collaterals develop, limb-threatening ischemic disease does not tend to occur. Imaging can be done with non-invasive methods such as MRI and CT angiography or through arterial duplex scanning of the lower legs
Treatment is aortoiliac bypass:
It also means you are at risk for heart disease and should have this checked out as well. You can calculate your risk here.
You definitely need to have this checked out.
(Images and some text from:
2. Aortoiliac Occlusive Disease
Hope this helps,
Dr I am suffering from heaviness in the legs tired in the legs numbness in the legs my CT scan shows loss of the normal lumber lordosis likely due to paravertebral muscle spasm….. What is happening to me and what drugs can I use to cure this ailments
I can’t walk well I feel very tired and heavy in the legs with numbness